NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jan 6, 10:50 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Jan 6, 10:50 AM EST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1050 AM EST Sat Jan 6 2024
...New UPDATE, MARINE, AVIATION...
.UPDATE...
Issued at 1046 AM EST Sat Jan 6 2024
...Strong Cold Frontal Passages Expected Tonight and Again
Tuesday Overnight, Preceded by Potentially Strong Lightning
Storms...
Surface analysis shows the cold front is currently across the
Florida panhandle this morning, and is forecast to slowly shift
southward through the day, remaining just north of the local area by
this evening. A wet and unsettled day is in store for east central
Florida with the KMLB radar showing a line of showers and embedded
lightning storms currently across east central Florida. This line of
showers and storms arrived at Lake/Volusia counties before sunrise,
and has slowly shifting southward through the morning hours, with
the center of the main line currently across central portions of the
CWA. Showers and storms are beginning to clear out of northern
Lake/Volusia counties as of 10 AM. This activity will continue to
shift southward through the afternoon and is forecast to shift south
of the local area by this evening. Some storms may be strong to
marginally severe, with Storm Prediction Center (SPC) having east
central Florida outlined in a Marginal Risk for severe weather
today. Stronger storms will be capable of producing frequent
lightning strikes, wind gusts of 40 to 50 mph, with isolated gusts
up to 60 mph, small hail, and heavy downpours. A brief short track
tornado or two can not be ruled out.
Breezy to windy conditions are expected today outside of convection
as the pressure gradient tightens out ahead of the approaching cold
front. South to southwest winds today will be 15-20 mph with higher
gusts possible. Mostly dry conditions are expected behind the line
of showers and storms as it pushes southward through the day, first
starting across the north and proceeding southward through the day.
Despite the considerable cloudiness and rainy conditions today,
temperatures will be above normal for this time of year. Afternoon
highs will be in the mid to upper 70s, to near 80 degrees in some
locations, especially across the southern Treasure Coast.
&&
.MARINE...
Issued at 1046 AM EST Sat Jan 6 2024
Hazardous to dangerous boating conditions today. The pressure
gradient remain tight over the local waters today, producing south to
southwest winds of 15 to 25 knots today. A Small Craft Advisory is
in effect for the nearshore waters for seas up to 7 feet with
occasional gusts of gale force through this evening. A Gale Warning
is in effect for all the offshore waters for frequent gusts to gale
force through 4 PM, when it will transition to a Small Craft
Advisory for seas up to 9 feet. Unsettled weather pattern will
dominate today, with widespread showers with embedded lightning
storms through the day. The activity started across the north early
this morning and will continue to slowly shift southward through the
afternoon as a strong cold front approaches the local area.
&&
.AVIATION...
(12Z TAFS)
Issued at 1046 AM EST Sat Jan 6 2024
Unsettled weather pattern expected today as a band of fast moving
showers and embedded lightning storms crosses ECFL ahead of an
approaching cold front. MVFR conditions with locally IFR conditions
in convection through early evening, becoming VFR overnight. Breezy
to windy conditions outside of convection today with S/SW winds 12-
20 mph with higher gusts possible. TEMPOS for 2SM TSRA BKN015
across all terminals, starting across the north around 12Z and
going through 16Z with the TEMPO going out in time as you head
southward. Mostly dry conditions behind this convected band, with
rain clearing out across the north first, and progressing
southward through the day, clearing the Treasure coast this
evening. Winds will decrease to around 10 KT overnight and veer
W/WNW.
&&
. PREVIOUS DISCUSSION...
Issued at 330 AM EST Sat Jan 6 2024
Today-Tonight...Mid-level troughing extending from the Upper
Midwest through Louisiana with ample energy impulses out ahead of
it will continue to lift northeastward thru the day. Greatest
lapse rates and thus instability will remain over the Gulf, though
helicity values will be impressive and cannot be ignored as this
system moves through on land. As such, the Storms Prediction
Center has placed all of east central FL in a Marginal risk for
severe weather. By daybreak, a band of showers and embedded
lightning storms should be on the door-steps of Lake/north Volusia
counties. This fast- moving band of convection will continue to
race east/south across the I-4 corridor this morning with trend
focusing southward later in the morning and afternoon. Any one
location can expect precip between 2-4 hrs during the day.
Primary storm threats are lightning strikes, heavy downpours, and
gusty winds. The wind field above the surface remains impressive
and we could see wind gusts of 40-55 mph, and 1 or 2 storms with
60 mph wind gusts locally. Still cannot rule out an ISOLD tornado
and the hail threat looks to be low as well. Precip chances
diminish north to south during the afternoon with much of the
activity off of the Treasure Coast by sunset or shortly
thereafter. The cold front itself will pass thru the area this
evening and overnight. Though, with the boundary arriving late,
adequate moisture southward, and some energy aloft, models suggest
some ISOLD-SCT showers and lightning storms possible again this
evening and overnight, from near Orlando-Cape southward, and
highest chances chances across Okeechobee and the Treasure Coast.
The pressure gradient will be rather tight today. Surface wind
speeds outside of convection will be S-SW 15-25 mph with frequent
higher gusts. SW/W winds this evening/overnight will gradually
diminish to 5-10 mph areawide.
Even with clouds/precip around most locations should realize M-U70s
for maxes and possible 80F over portions of Martin County. Overnight
mins generally in the 50s, except some L60s across the Treasure
Coast and southern Okeechobee County.
Sunday-Monday...Lingering moisture associated with the stalled
frontal boundary will lead to isolated to scattered showers across
east central Florida, particularly south of Cape Canaveral and the
Orlando metro. As the boundary shifts further south, drier air will
be advected across the peninsula from the north, and an area of high
pressure will build across the southeastern US Sunday night. The
drier conditions will be short-lived, however. Winds are forecast to
veer to out of the east-southeast on Monday, and a tightening
pressure gradient across the Florida peninsula due to the approach
of a strong area of low pressure will result in wind speeds
increasing both across the peninsula and the local Atlantic waters.
This will lead to moisture advection from the Caribbean, and PoPs
increase in response. Isolated to scattered showers will once again
be possible, especially across the northern half of the forecast
area, and isolated storms cannot be ruled out. This activity will
occur out ahead of the stalled boundary, which will begin to lift
northward as a warm front on Monday.
Afternoon temperatures on Sunday will be slightly above normal, with
highs in the mid 60s to low 70s across east central Florida.
Overnight lows will be closer to climatological normal, with
temperatures in the upper 40s to mid 50s Sunday night into early
Monday. With onshore flow returning to the peninsula on Monday,
temperatures will increase, with highs in the upper 60s to mid 70s
and lows in the low to upper 60s.
Tuesday-Saturday...By Tuesday, unsettled weather returns to the
forecast, with a strong mid-level low sweeping across the central US
towards the eastern US. Its associated surface low will lift
northeastward from the Oklahoma/Texas region towards the Ohio
Valley, with its attendant cold front approaching the Florida
peninsula. Locally, the pressure gradient is forecast to tighten in
response to the approaching front, and winds will increase to 20 to
25 mph outside of convection, with stronger gusts possible. The
moisture advection from Monday will help prime the environment out
ahead of the front, with increasing shower chances forecast Tuesday
and dewpoints forecast to climb well into the 60s. Modest instability
and shear will also be present across east central Florida,
indicating there is a potential for severe weather associated with
storms out ahead of the front. It is still too early to know the
exact threats and it will be refined as the system draws closer, but
lightning strikes, strong winds, and heavy downpours will all be
possible with the storms that develop. Small hail and a few brief
tornadoes also cannot be ruled out. The Storm Prediction Center has
highlighted east central Florida under at least a 15 percent threat
for severe weather on Tuesday. Overall, the system on Tuesday looks
to be stronger than the one that will impact the area today, and
residents and visitors should continue to monitor the forecast over
the next several days.
The front is forecast to move through east central Florida Tuesday
night, sinking south of the area through early Wednesday morning.
The boundary looks to weaken and stall south of the peninsula. Drier
air will filter in behind the front, and an area of high pressure
will build across the peninsula, keeping conditions relatively dry
through Thursday night. By Friday, model guidance is indicating the
stalled boundary will lift northward across the peninsula as a warm
front, prior to the passage of the next system. In the extended
forecast, models don't quite have a great grasp on timing of the
cold front, but both are indicating an unsettled start to the
weekend, with PoPs increasing locally.
The east central Florida temperature rollercoaster will continue
through next week. Temperatures peak on Tuesday in the upper 70s to
low 80s ahead of the cold front, with overnight lows cooling into
the upper 40s to upper 50s. Cooler Wednesday, with highs in the low
60s to around 70, and overnight lows fall into the low to upper 40s
across the interior and the mid 40s to mid 50s along the coast.
Thursday, as winds veer onshore, temperatures warm into the mid 60s
to low 70s, with lows in the 50s. Warmer Friday, with highs in the
mid 70s to low 80s and lows in the upper 50s to mid 60s. Highs on
Saturday in the upper 60s to mid 70s.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 52 65 49 / 90 0 0 0
MCO 76 57 67 51 / 90 10 10 0
MLB 77 57 69 54 / 90 10 20 0
VRB 79 60 70 53 / 80 10 30 0
LEE 75 53 65 48 / 90 0 0 0
SFB 76 55 67 49 / 90 10 10 0
ORL 77 56 67 51 / 90 10 10 0
FPR 79 61 70 53 / 80 20 30 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EST this afternoon for AMZ550.
Small Craft Advisory until 7 PM EST this evening for AMZ552-555.
Gale Warning until 4 PM EST this afternoon for AMZ570-572-575.
Small Craft Advisory from 4 PM this afternoon to 10 PM EST this
evening for AMZ570-572.
Small Craft Advisory until 10 PM EST this evening for AMZ575.
&&
Watson/Weitlich/LeahyHazardous weather outlook, Jan 6, 9:22 AM EST, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
922 AM EST Sat Jan 6 2024
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-070300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
922 AM EST Sat Jan 6 2024
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
A line of strong lightning storms will continue to shift
southward across east central Florida through the day ahead of
an approaching strong cold front. Activity started across the
northern CWA early this morning and will shift southward through
the afternoon and evening hours. Some storms may be strong to
marginally severe. Stronger storms will be capable of producing
frequent lightning strikes, wind gusts of 40 to 50 mph, with
isolated gusts up to 60 mph, small hail, and heavy downpours. A
brief short track tornado or two can not be ruled out.
Stay tuned to NOAA weather radio, commercial television or radio
stations, or your cable or satellite television provider for
statements concerning potential severe weather.
.HIGH WIND IMPACT...
The pressure gradient will tighten ahead of an approaching strong
cold front. South to Southwest winds will increase to 15 to 25 mph
with frequent gusts to 25 to 35 mph expected. These gusty winds
will also cause rough chop on area lakes over the interior,
rivers, and the intracoastal waters, and small boats will be
especially prone to capsizing.
.RIP CURRENT IMPACT...
There is a Moderate risk of dangerous rip currents at the
Atlantic beaches of Central Florida today, along with rough surf.
Always swim within sight of a lifeguard and never swim alone.
.MARINE THUNDERSTORM GUST IMPACT...
Fast-moving showers and embedded lightning storms will approach
from the west this morning and afternoon, and push across the
intracoastal and near shore Atlantic waters. Aside from cloud to
water lightning strikes and heavy downpours, wind gusts in excess
of 40 knots are expected.
Inland lakes are not immune from the effects of strong storms and
hazardous boating conditions can quickly develop over lakes with
gusty winds and frequent lightning. Be prepared to seek safe harbor
well before a storm approaches your area.
.WATERSPOUT IMPACT...
Marine interests should also be alert for the potential of
waterspouts this morning and afternoon.
.WIND AND SEA IMPACT...
South to Southwest winds will increase to 15 to 25 knots across
the local waters today. A Gale Warning will be in effect through
late this afternoon across the offshore waters where frequent
gusts to Gale Force are expected. A Small Craft Advisory will be
in effect near shore where occasional gusts to Gale Force are
possible. Seas will build to 5 to 7 feet near shore and 6 to 9
feet offshore during the day.
.RIVER FLOOD IMPACT...
The Saint Johns River at Astor remains in Action Stage. It is
expected to remain near 2.0 feet or just above through much of
the weekend.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A very active subtropical jet stream continues to send a series of
cold fronts toward Florida over the next week. The next strong front
is forecast to arrive on Tuesday.
Gusty winds from 25 to 35 mph are expected preceding the next
front on Tuesday. There will be the potential for strong to
severe lightning storms and heavy rain with this front. Primary
storm threats include frequent lightning strikes, strong to
damaging wind gusts of 50 to 70 mph, and small hail. A few
tornadoes will be possible on Tuesday across east central
Florida.
Continue to follow this outlook, our website at weather.gov/melbourne,
and our social media channels for updates on this active weather.
Local Atlantic boating conditions will deteriorate, becoming poor
to hazardous, as several fronts move across the area.
The risk of dangerous rip currents will remain at least Moderate
on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather this morning and afternoon and
self activate if needed. Please report any strong wind gusts or
storm damage to the National Weather Service in Melbourne.
Sedlock/Watson